Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 35, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 26, 2009, 2:07 PM EDT for Collier County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 2:07 PM EDT (18:07 UTC)
- Expired
- Apr 26, 2009, 6:49 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 261807 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT SUN APR 26 2009 ...LOW RELATIVE HUMIDITIES TO COMBINE WITH HIGH DISPERSION VALUES TO CREATE RED FLAG CONDITIONS OVER WESTERN PORTIONS OF SOUTH FLORIDA THIS AFTERNOON... FLZ063-066-069-070-262300- /O.NEW.KMFL.FW.W.0035.090426T1807Z-090426T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 207 PM EDT SUN APR 26 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN TO BELOW 40 PERCENT ACROSS MUCH OF WESTERN SOUTH FLORIDA EARLY THIS AFTERNOON...AND BELOW 35 PERCENT ACROSS COASTAL COLLIER COUNTY. COMBINED WITH MODERATE EASTERLY WINDS...SUSTAINED AROUND 15 MPH AT TIMES...DISPERSION LEVELS WILL BE SUFFICIENTLY HIGH ENOUGH TO MEET RED FLAG CRITERIA IN SOME LOCATIONS. SPECIFICALLY, THESE CONDITIONS ARE EXPECTED TO BE LIMITED TO THE WESTERN HALVES OF GLADES AND HENDRY COUNTIES AWAY FROM MOISTURE FROM LAKE OKEECHOBEE...AND WILL OCCUR IN SPORADIC LOCATIONS IN INLAND COLLIER COUNTY. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN THESE AREAS WHERE RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GS/KOB
1 follow-up statement
000 WWUS82 KMFL 262249 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 649 PM EDT SUN APR 26 2009 ...RED FLAG WARNING IS CANCELLED... FLZ063-066-069-070-270000- /O.CAN.KMFL.FW.W.0035.000000T0000Z-090426T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 649 PM EDT SUN APR 26 2009 ...RED FLAG WARNING IS CANCELLED... RELATIVE HUMIDITIES ACROSS THE AREA HAVE CLIMBED ABOVE 35 PERCENT THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:37 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 26, 1:37 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
137 PM EDT SUN APR 26 2009
.AVIATION...
VFR WITH BREEZY CONDITIONS TO CONTINUE. ERLY WINDS WILL GUST
20-25KTS AT ALL TERMINALS AT TIMES THIS AFTERNOON AND AGAIN AFTER
SUNRISE TOMORROW. GUSTINESS WILL DIE DOWN SOME AT NIGHT TONIGHT
EXCEPT AT KPBI AND KFLL. SOME SMOKE MAY IMPACT KAPF AT TIMES BUT
DUE TO MIXING AND SOME WIND OVERNIGHT AM NOT EXPECTING SIGNIFICANT
VSBY IMPACTS THERE.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 1012 AM EDT SUN APR 26 2009/
UPDATE...NO MAJOR CHANGES ARE BEING PLANNED FOR MORNING UPDATES.
QUITE A BIT LESS STRATOCU STREAMING IN FROM THE ATLANTIC TODAY ON
THE CONTINUED EASTERLY FLOW. HOWEVER, THE 12Z MFL SOUNDING SHOWS A
TAD BIT MORE LOW LEVEL INSTABILITY VERSUS 24 HOURS AGO BUT ABOVE
ABOUT 5K FEET STABILITY IS NEARLY NEUTRAL. SO THAT BEING SAID AND PWAT
STILL UNDER ONE INCH, DO NOT SEE MUCH IN THE WAY OF AN INCREASE IN
CONVECTIVE ACTIVITY. ONE PARAMETER TO MONITOR WILL BE LOWER RH
VALUES FOR FAR WESTERN PORTIONS OF THE REGION. THE 09Z WRF MODEL
RUN SHOWS BELOW 35 PERCENT FOR A FEW HOURS THIS AFTERNOON ACROSS
THE WESTERN PORTIONS OF INLAND COLLIER AND COASTAL COLLIER
COUNTIES. MARINE ZONES LOOK TO BE IN GOOD SHAPE.
30/KOB
PREV DISCUSSION... /ISSUED 745 AM EDT SUN APR 26 2009/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. BREEZY
EASTERLY WINDS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH
FREQUENT GUSTS ABV 20KTS TODAY. THE WILD FIRE CONTINUES ACROSS CENTRAL
COLLIER COUNTY...BUT TERMINAL KAPF DOES NOT APPEAR TO BE AFFECTED
AS THE PREVAILING VISIBILITY IS GREATER THAN 6SM. WILL MONITOR
TRENDS THERE THROUGH THE DAY.
/STRASSBERG
PREV DISCUSSION... /ISSUED 430 AM EDT SUN APR 26 2009/
DISCUSSION...
GENERALLY QUIET WEATHER CONDITIONS PREVAIL THIS MORNING ACROSS
SOUTH FLORIDA...WITH PERSISTENT EASTERLY FLOW REGIME CONTINUING
ACROSS THE LOCAL AREA. A FEW LIGHT SHOWERS HAVE AFFECTED MAINLY
THE EASTERN HALF OF THE PENINSULA...BUT MOST NOCTURNAL SHOWER
ACTIVITY HAS BEEN CONFINED TO THE FLORIDA STRAITS AND KEYS...WHERE
DEEPER MOISTURE CURRENTLY RESIDES. VERY LITTLE CHANGE IN THE
WEATHER ACROSS SOUTH FLORIDA IS ANTICIPATED TODAY...WITH MOST OF
THE AMPLIFICATION IN THE LONG WAVE FLOW PATTERN OCCURRING ACROSS
THE WESTERN UNITED STATES...WHERE SHORT TERM MODELS INDICATE A
SERIES OF STRONG MID-LEVEL VORTICES WILL CONTINUE TO CARVE OUT A
DEEP LONG WAVE TROUGH. A WEAKNESS IN THE MID-LEVEL HEIGHT FIELD
WILL REMAIN IN PLACE ACROSS SOUTHERN FLORIDA...TO THE SOUTH OF
WEAK MID-LEVEL RIDGE OVER THE EASTERN PORTIONS OF THE CAROLINAS...
AND TO THE NORTH OF A STRONGER MID-LEVEL RIDGE CENTERED ACROSS THE
CARIBBEAN BASIN. WILL CARRY TOKEN 10 POPS TODAY FOR SHOWERS OVER
THE ATLANTIC WATERS AND ADJACENT PORTIONS OF THE EAST COAST TODAY
AND TONIGHT...GIVEN THE PRESENCE OF WEAKNESS IN RIDGING ALOFT AND
A CONTINUATION OF STRONG/DEEP EASTERLY FLOW. HOWEVER...ANY
ACTIVITY SHOULD BE VERY LIMITED IN COVERAGE...AS MOISTURE WILL
REMAIN MEAGER AT BEST...WITH MOST SHOWERS REMAINING ACROSS THE
SOUTHERN BAHAMAS/FLORIDA STRAITS/KEYS.
MODELS SUGGEST THAT MID-LEVEL RIDGE CENTERED OVER THE EASTERN
CAROLINAS WILL BEGIN TO SHIFT NORTHEASTWARD AND OFFSHORE ON
MONDAY...AS A MUCH STRONGER UPPER SYSTEM MOVES ONSHORE ALONG THE
NORTHWEST COAST OF THE UNITED STATES...AND INITIAL WESTERN U.S.
LONG WAVE TROUGH BEGINS TO LIFT NORTHEASTWARD ACROSS THE NORTHERN
PLAINS. THIS WILL ALLOW FOR MORE OF AN INFLUENCE OF THE PREVIOUSLY
MENTIONED MID- LEVEL WEAKNESS IN THE RIDGE ACROSS SOUTH FLORIDA...
WHICH COMBINED WITH GRADUALLY INCREASING MOISTURE...MAY RESULT IN
A SLIGHT INCREASE IN THE OVERALL COVERAGE OF SHOWER ACTIVITY
BEGINNING ON MONDAY NIGHT. THIS TREND WILL LIKELY CONTINUE FROM
TUESDAY INTO TUESDAY NIGHT...AS WELL...WITH RIDGE OFF THE COAST OF
THE MID- ATLANTIC EXPECTED TO CONTINUE WEAKENING...AS A STRONG
NORTHERN STREAM TROUGH DIVES SOUTHEASTWARD TOWARD THE GREAT LAKES
REGION. HOWEVER...MAGNITUDE OF LOW-LEVEL EASTERLY FLOW WILL ALSO
BEGIN TO WEAKEN DURING THIS PERIOD...AS SURFACE HIGH DISSIPATES
AND SHIFTS FURTHER EASTWARD INTO THE ATLANTIC...AND WILL KEEP POPS
AT 20 PERCENT OR LESS. REGARDING TEMPERATURES...WILL CONTINUE TO
USE A PERSISTENCE FORECAST THROUGH THE SHORT TERM...WITH MAV/MET
NUMBERS VERY CLOSE AT ALL SITES.
THE ENTIRE LONG WAVE PATTERN WILL BEGIN TO CHANGE BEGINNING ON
WEDNESDAY...AS MID-LEVEL ANTICYCLONE CENTERED ACROSS MEXICO
BEGINS TO SLOWLY EXPAND EASTWARD ACROSS THE GULF IN ADVANCE OF A
POWERFUL UPPER LOW MOVING ACROSS THE NORTHERN ROCKIES. THIS WILL
FORCE THE WEAK UPPER LOW EASTWARD INTO THE ATLANTIC...WHILE
ALLOWING DEEP MOISTURE TO INCREASE SUBSTANTIALLY ACROSS SOUTH
FLORIDA...AS WINDS ALOFT BACK TO THE SOUTH-SOUTHWEST AND LOW-LEVEL
FLOW VEERS TO THE EAST- SOUTHEAST. A LIGHTER PRESSURE GRADIENT
WILL MEAN CONDITIONS BECOMING INCREASINGLY FAVORABLE FOR THE
DEVELOPMENT OF SEA BREEZE BOUNDARIES ALONG BOTH COASTS...WITH
PREVAILING SOUTHEAST COMPONENT ALLOWING MAXIMUM CONVERGENCE ALONG
THE GULF COAST. WILL INTRODUCE A CHANCE OF MAINLY DIURNAL SUMMER-
LIKE CONVECTION OVER THE INTERIOR AND WEST COAST ON
WEDNESDAY/THURSDAY/FRIDAY AFTERNOONS...AS POINT FORECAST SOUNDINGS
INDICATE AN INCREASING POTENTIAL FOR THUNDERSTORMS THIS PERIOD...
AND WILL ALSO INDICATE INCREASING NOCTURNAL SHOWER ACTIVITY FOR
THE ATLANTIC AND EAST COAST. ANOTHER DAY OF ACTIVE SEA BREEZE
CONVECTION IS POSSIBLE ON SATURDAY...WITH MORE ACTIVITY POSSIBLE
ALONG THE EAST COAST...AS STEERING FLOW WILL BEGIN VEERING TO
SOUTHWEST WITH PASSAGE OF STRONG UPPER LOW OVER THE GREAT LAKES
REGION.
MARINE...
ESSENTIALLY NO SIGNIFICANT CHANGES TO THE MARINE FORECAST THIS
MORNING...WITH ROUGH/HAZARDOUS CONDITIONS CONTINUING ON THE
LOCAL ATLANTIC WATERS AND BISCAYNE BAY THROUGHOUT THE SHORT
TERM...AS THIS MARINE REGION WILL BEAR THE BRUNT OF THE STRONG
EASTERLY WINDS. WILL EXPAND INHERITED SCA FORWARD IN TIME...AND
MAINTAIN SCEC FOR LAKE OKEECHOBEE AND LOCAL GULF WATERS...WITH
WINDS EXPECTED TO PERSIST IN THE 15-20 KNOT RANGE. SEAS WILL
CONTINUE TO RUN IN THE 7-9 FOOT RANGE IN THE GULF STREAM...WITH
SEAS 4-5 FEET AT MOST IN THE OFFSHORE GULF WATERS. A HIGH RISK OF
RIP CURRENTS WILL CONTINUE FOR ALL ATLANTIC COAST BEACHES...WITH
ONSHORE FLOW NOT EXPECTED TO DIMINISH SIGNIFICANTLY UNTIL MID/LATE
WEEK.
FIRE WEATHER...
MINIMUM AFTERNOON RH VALUES MAY FALL INTO THE 35-40 PERCENT RANGE
ACROSS THE NORTHWEST INTERIOR...ALONG WITH 20 FOOT WINDS IN
EXCESS OF RFW CRITERIA. HOWEVER...IT APPEARS THAT SUFFICIENT
MOISTENING HAS TAKEN PLACE TO PREVENT WARNING CRITERIA FROM BEING
MET THIS AFTERNOON. OTHERWISE...EXPECT NO PROBLEMS FOR REMAINDER
OF THE FORECAST PERIOD...AS LOW-LEVEL MOISTURE WILL CONTINUE TO
INCREASE THROUGH NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 71 82 71 82 / 10 10 10 20
FORT LAUDERDALE 75 83 75 83 / 10 10 10 20
MIAMI 73 83 73 83 / 10 10 10 20
NAPLES 64 90 64 90 / - - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR AMZ630-AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Apr 26, 8:53 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 853 AM EDT SUN APR 26 2009 FLZ063-066>075-168-172>174-271100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 853 AM EDT SUN APR 26 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...VISIBILITY RESTRICTIONS FROM WILDFIRE SMOKE IN COLLIER COUNTY... ...HAZARDOUS GULF STREAM SEAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS FROM 17 TO 23 MPH TODAY ALONG THE ATLANTIC COAST WILL CREATE A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC COAST BEACHES. SWIMMING IS NOT ENCOURAGED DUE TO THE DANGERS POSED BY RIP CURRENTS. VISIBILITY: RESTRICTIONS IN VISIBILITY WILL CONTINUE NEAR THE WILDFIRE OVER CENTRAL RURAL COLLIER COUNTY, ESPECIALLY NEAR AND WEST OF THE INTERSECTION OF ALLIGATOR ALLEY AND STATE ROUTE 29. WAVES: A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS OVER THE LOCAL ATLANTIC WATERS TODAY AND TONIGHT. THE GULF STREAM SEAS WILL RANGE FROM 6 TO NEAR 8 FEET TODAY AND TONIGHT. WIND: EASTERLY WINDS OF 20 TO 25 KNOTS SUSTAINED WILL BE POSSIBLE ACROSS THE SOUTHERN ATLANTIC WATERS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG EASTERLY WINDS WILL CONTINUE TO AFFECT THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH TUESDAY. THIS WILL CONTINUE TO LEAD TO AN ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES FOR THE NEXT SEVERAL DAYS. HAZARDOUS SEAS WILL CONTINUE OVER THE ATLANTIC WATERS THROUGH MONDAY WITH SEAS AS HIGH AS 8 FEET OVER THE SOUTHERN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.